Georgia, 2007Hail and Damaging Wind in Georgia, June 24, 2007
June 24, 2007 · NWS FFC · 2 events in 2 counties and zones
Yet another short wave in northwest flow brought thunderstorms to mainly the northwest part of the state. All but one remained below severe limits, however.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Yet another short wave in northwest flow brought thunderstorms to mainly the northwest part of the state. All but one remained below severe limits, however.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 24, 4:30 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 24, 4:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN JUN 24 2007
.UPDATE...
COVER OF SHRA/TSRA ACTIVITY IN NW GA IS JUST TOO MUCH FOR A 20 POP.
THUS...HAVE INCREASED POPS TO 30 PERCENT ACROSS THIS AREA FOR THE
EVENING HOURS. STILL THINK THAT ACTIVITY IS LARGELY DIURNALLY DRIVEN
AND WILL DIMINISH RAPIDLY AFTER SUNSET.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
OVERALL PATTERN REMAINS LARGELY UNCHANGED...BUT SOME SUBTLE
DIFFERENCES RESULTING IN SLIGHTLY INCREASED CHANCES FOR AT LEAST
DIURNAL CONVECTION NEXT FEW DAYS. OF IMMEDIATE CONCERN IS UPPER
LOW SKIRTING THE W/N PARTS OF THE CWA. THE IS THE SECOND IN A
SERIES OF UPPER LOWS RIDING AROUND THE MID U.S. RIDGE. THIS HAS
TEMPORARILY LINKED UP WITH THE PERSISTENT UPPER LOW OVER
TX...RESULTING IN BETTER FORCING AND DYNAMICS ALOFT FOR WESTERN
SECTIONS OF THE STATE. A SIGNIFICANT COLD POCKET REMAINS
ALOFT...WHICH IS FURTHER HELPING TO DESTABILIZE THE ATMOSPHERE. SFC
MOISTURE REMAINS LIMITED ACROSS MUCH OF THE CWA WITH DEWPOINTS
STILL ONLY IN THE 50S IN MANY AREAS. HOWEVER...DEWPOINTS HAVE
INCREASED INTO THE 60 TO 65 RANGE ACROSS THE NORTHWEST...COMBINED
WITH DAYTIME HEATING ALLOWING ISOLD CONVECTION TO DEVELOP...MORE
THAN WE HAVE SEEN IN SEVERAL DAYS. WEAK FORCING AND MARGINAL
INSTABILITY FOR JUNE SUGGEST THAT ACTIVITY WILL REMAIN ISOLATED
AND LARGELY DIURNAL. WILL HOLD ONTO LOW POPS THROUGH THE EVENING
HOURS IN THE NORTHWEST. BY MON...AN UPPER RIDGE CENTER WILL BEGIN
TO AMPLIFY AND CLOSE OFF OVER THE MID-ATLANTIC REGION. THIS SHOULD
RESULT IN A SLIGHT REDUCTION IN CONVECTIVE ACTIVITY. AGAIN...THE
MOST FAVORABLE AREA FOR CONVECTION WILL BE THE WESTERN SECTIONS.
AN UPPER LOW WILL REMAIN IN TX THROUGH THE UPCOMING WEEK...WITH
LITTLE MOVEMENT INDICATED AS IT IS BLOCKED BY RIDGES ON BOTH
SIDES. THE UPPER RIDGE WILL CONTINUE TO AMPLIFY OVER THE MID-
ATLANTIC REGION TUE WHILE A BERMUDA HIGH SIMULTANEOUSLY
STRENGTHENS. THIS WILL RESULT IN DEEP EASTERLY FLOW ACROSS THE SE
U.S. AS A RESULT...850MB TEMPS WILL DROP FROM THE CURRENT +20C
LEVEL INTO THE +16C RANGE. AFTERNOON TEMPS SHOULD ALSO BACK OFF A
FEW DEGREES. HOWEVER...AM CONCERNED THAT THE MODELS ARE
ADVERTISING TOO MUCH COOLING OF MAX TEMPS AS A RESULT OF
IMPROPERLY ACCOUNTING FOR THE ABNORMALLY DRY SOILS ACROSS THE
REGION. THUS...HAVE RAISED MAX TEMPS A FEW DEGREES ACROSS THE
BOARD MON-TUE. THE GFS SHOWS AN AREA OF MOISTURE AND POTENTIAL
PCPN RIDING AROUND THE SOUTH SIDE OF THE SUBTROPICAL RIDGE...WHILE
THE NAM DOES NOT. HAVE PLAYED IT SAFE AND JUST KEPT ISOLD
AFTERNOON SHRA/TSRA TUE...MAINLY IN THE NORTHERN AREAS.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE UPPER RIDGE OVER THE MID-ATLANTIC WILL BREAK DOWN DURING THE
LATER HALF OF THE WEEK AS THE POLAR VORTEX STRENGTHENS. WEAK LOW
PRESSURE ALOFT WILL REMAIN IN PLACE ACROSS THE SOUTHERN PLAINS
THROUGH THE WEEK...IF ANY THING RETROGRADING FURTHER AWAY FROM OUR
AREA. TWO FEATURES OF INTEREST TO WATCH FOR DURING THE EXTENDED
PERIOD. FIRST...AN INCREASINGLY MOIST TROPICAL FEED OF MOISTURE
WILL BE NOTED INTO SE SECTIONS OF THE CWA BY THU. WOULD EXPECT
THIS TO RESULT IN INCREASED SEA BREEZE AND DIURNAL CONVECTION
ACROSS OUR SOUTHEASTERN COUNTIES. MEANWHILE...A FRONTAL SYSTEM
WILL BEGIN TO TAKE SHAPE ACROSS THE OHIO VALLEY AND MOVE SE FRI-SAT
AS NORTHWEST FLOW ALOFT STRENGTHENS ONCE AGAIN. FOR WED-FRI...MUCH
OF THE CWA WILL BE CAUGHT BETWEEN THESE TWO SYSTEMS WITH ONLY
ISOLD ACTIVITY AT BEST. WILL ADVERTISE LOW CHANCE POPS FOR THE SE
ZONES THU-FRI IN ASSOCIATION WITH THE AREA OF TROPICAL MOISTURE.
BY LATE FRI/SAT...THE FRONTAL SYSTEM WILL BEGIN TO DRIFT INTO THE
NORTHERN PART OF THE STATE AND ENHANCE CONVECTION IN THOSE AREAS.
THUS...HAVE SHOWN AT LEAST LOW CHANCE POPS FOR SAT MOST AREAS.
WHILE THE GFS HAS BEEN QUITE CONSISTENT FROM RUN-TO-RUN IN
STRENGTHENING THE NW FLOW AND BRINGING THE FRONT INTO THE
AREA...THE 12Z RUN IS SHOWING A SLIGHTLY SLOWER MOVEMENT THAN
PREVIOUS RUNS. GIVEN TIME OF YEAR...I AM ALWAYS LEARY OF TRYING TO
BRING FRONTS BODILY THROUGH THE SOUTHERN STATES SO QUICKLY.
THUS...WILL HOLD ON TO AT LEAST LOW POPS THROUGH SAT...THEN DRY OUT
THE NORTH SUN. ONCE AGAIN...FEEL THAT MAV MOS TEMPS ARE TOO COOL
THROUGH MUCH OF THE EXTENDED PERIOD. ALBEIT IT SHOULD NOT BE AS WARM
AS THE PAST FEW DAYS GIVEN PERSISTENT DEEP EASTERLY FLOW AND LOWER
850MB TEMPS...WITH DRY GROUND OVERALL REMAINING IN PLACE...I AM NOT
COMFORTABLE ADVERTISING HIGHS IN THE 80S...SO HAVE RAISED BACK INTO
THE 90-92 RANGE MOST AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 68 94 68 92 68 / 20 20 10 20 20
ATLANTA 71 93 71 92 70 / 10 20 20 10 10
BLAIRSVILLE 63 85 63 84 63 / 20 20 20 20 20
CARTERSVILLE 65 93 65 92 67 / 20 20 20 20 20
COLUMBUS 70 95 70 94 72 / 10 20 20 10 10
GAINESVILLE 71 91 71 89 69 / 20 20 20 20 20
MACON 69 96 69 93 69 / 5 10 5 10 10
ROME 68 94 68 93 68 / 20 20 20 20 20
PEACHTREE CITY 64 93 64 92 66 / 10 20 20 10 10
VIDALIA 73 94 73 92 71 / 5 10 5 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19/07
Hazardous weather outlook, Jun 24, 12:50 PM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT SUN JUN 24 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
150 PM EDT SUN JUN 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY OVER NORTH GEORGIA.
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN ACROSS CENTRAL TENNESSEE
AND THE WESTERN CAROLINAS WHILE HIGH PRESSURE STAYS IN PLACE FROM
CENTRAL GEORGIA SOUTHWARD ACROSS FLORIDA. A FEW THUNDERSTORMS MAY
DEVELOP IN THE HIGHER TERRAIN OF NORTH GEORGIA THIS AFTERNOON.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE LIGHTNING.
.DISCUSSION...
HIGH PRESSURE REMAINS OVER CENTRAL GEORGIA TODAY WITH A GRADUAL
INCREASE IN MOISTURE EXPECTED. A WEAK TROUGH WILL REMAIN JUST
NORTHEAST OF GEORGIA THROUGH TONIGHT PROVIDING SOME LIFT FOR
POTENTIAL THUNDERSTORM DEVELOPMENT OVER THE NORTH GEORGIA
MOUNTAINS...HOWEVER DYNAMICS WILL BE LIMITED. LIFTED INDEX VALUES
WILL PEAK AROUND -2 TO -3 AND CAPES BELOW 1000. A FEW STORMS COULD
PRODUCE LIGHTNING...SMALL HAIL...AND GUSTY WINDS...BUT ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS. THE BEST CHANCE FOR AN ISOLATED
THUNDERSTORM WILL EXIST ALONG AND NORTH OF A LINE FROM ROME TO
GAINESVILLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH
DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 24, 3:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SUN JUN 24 2007
GAZ012-242100-
419 PM EDT SUN JUN 24 2007
...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN GORDON COUNTY UNTIL
500 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLAINVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS GORDON
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PLAINVILLE...OOSTANAULA...BLACKWOOD...CALHOUN...SUGAR
VALLEY...REDBUD AND RESACA.
Special weather statement, Jun 24, 4:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SUN JUN 24 2007
GAZ003-242130-
505 PM EDT SUN JUN 24 2007
...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN CATOOSA COUNTY UNTIL
530 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF RINGGOLD...MOVING NORTHEAST AT
15 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CATOOSA
COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE RINGGOLD.
Special weather statement, Jun 24, 4:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SUN JUN 24 2007
GAZ012-242200-
525 PM EDT SUN JUN 24 2007
...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN GORDON COUNTY UNTIL
600 PM EDT...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RANGER...MOVING NORTH AT 10 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS GORDON
COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE RANGER AND OAKMAN.
Special weather statement, Jun 24, 4:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUN 24 2007
GAZ005-007-242215-
528 PM EDT SUN JUN 24 2007
...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN GILMER AND MURRAY
COUNTIES UNTIL 615 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERS...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS GILMER
AND MURRAY COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CARTERS...FORT MOUNTAIN STATE PARK AND ELLIJAY.
Thunderstorm Wind, Whitfield
- When
- June 24, 4:30 PM EST to 4:45 PM EST
- Where
- Whitfield County, Cohutta to Red Clay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 34.950, -84.950
WRCB Television of Chattanooga reported that an apparent microburst or downburst blew down several trees in the extreme northern part of the county. Two chicken houses lost their roofs as a result of the damaging wind gusts. Some power lines were also down in the area.
Hail, Bartow
- When
- June 24, 6:02 PM EST to 6:04 PM EST
- Where
- Bartow County, 2 mi NE of Allatoona to 3 mi NE of Allatoona
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.120, -84.695
The public reported quarter-sized hail at a marina on Lake Allatoona.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 24 to 30, 20073 injured · $500 million · 1 event
- Lightning Strike in Florida, June 24, 2007$600,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$133,000 · 1.75 in hail · 32 events
- Flash Flood and Hail in North Dakota, June 24 to 25, 2007$159,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Tennessee, June 24, 2007$107,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 24, 2007$20,000 · 1.75 in hail · 33 events
- Lightning Strike in Washington, June 24, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$53,000 · 70 kt wind · 4 events
- Tornadoes and Hail in Minnesota, June 24, 2007EF1 · 10 events
- Hail and Damaging Winds in Virginia, June 24, 2007$30,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Montana, June 24, 20074.25 in hail · 24 events
- Damaging Winds in Alabama, June 24, 2007$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43139, 42032.